Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 74, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 9, 2007, 2:48 AM CDT for 11 counties in Florida. It took effect at May 9, 2007, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2007, 2:48 AM CDT (07:48 UTC)
- In effect from
- May 9, 2007, 12:00 PM CDT
- Expired
- May 9, 2007, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Leon County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 73 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2118 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 090748 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 348 AM EDT WED MAY 9 2007 ...A RED FLAG WARNING IN EFFECT FROM 1 PM EDT (NOON CDT) TODAY TO 8 PM EDT (7 PM CDT) THIS EVENING FOR LOW RELATIVE HUMIDITY...HIGH WINDS...AND HIGH DISPERSION VALUES FOR EASTERN PORTIONS OF THE FLORIDA PANHANDLE... .DISCUSSION...DAYTIME HEATING WILL COMBINE WITH A DRY AIRMASS TO PRODUCE LOW RELATIVE HUMIDITY ACROSS THE EASTERN FLORIDA PANHANDLE. 20-FEET WIND SPEEDS WILL ALSO BE RATHER HIGH...OCCASIONALLY REACHING 15 MPH OR HIGHER THIS AFTERNOON. THE COMBINATION OF STRONG WINDS AND MIXING WILL RESULT IN HIGH DISPERSION INDEXES AS WELL. FLZ007-009>012-100000- /O.UPG.KTAE.FW.A.0064.070509T1700Z-070509T2300Z/ /O.NEW.KTAE.FW.W.0074.070509T1700Z-070510T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY- 248 AM CDT WED MAY 9 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY...HIGH WINDS...AND HIGH DISPERSION VALUES... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING. THE RELATIVE HUMIDITY WILL DROP BELOW 35 PERCENT EARLY THIS AFTERNOON...AND REMAIN BELOW THIS LEVEL FOR AT LEAST 4 CONSECUTIVE HOURS. IN ADDITION...20-FEET WIND SPEEDS WILL OCCASIONALLY BE ABOVE 15 MPH...AND UNUSUALLY HIGH DISPERSION INDEXES ABOVE 75 ARE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF LOW RELATIVE HUMIDITY AND WIND WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ013>017-026-027-100000- /O.NEW.KTAE.FW.W.0074.070509T1700Z-070510T0000Z/ CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-LIBERTY-WAKULLA- 348 AM EDT WED MAY 9 2007 /248 AM CDT WED MAY 9 2007/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY...HIGH WINDS...AND HIGH DISPERSION VALUES... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING. THE RELATIVE HUMIDITY WILL DROP BELOW 35 PERCENT EARLY THIS AFTERNOON...AND REMAIN BELOW THIS LEVEL FOR 2 TO 4 HOURS OR MORE. IN ADDITION...20-FEET WIND SPEEDS WILL OCCASIONALLY BE ABOVE 15 MPH...AND UNUSUALLY HIGH DISPERSION INDEXES ABOVE 75 ARE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF LOW RELATIVE HUMIDITY AND WIND WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FOURNIER
1 follow-up statement
000 WWUS82 KTAE 091927 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 327 PM EDT WED MAY 9 2007 ...A RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM EDT (7 PM CDT) THIS EVENING FOR LOW RELATIVE HUMIDITY...HIGH WINDS...AND HIGH DISPERSION VALUES ACROSS EASTERN PORTIONS OF THE FLORIDA PANHANDLE AND WESTERN PORTIONS OF THE FLORIDA BIG BEND... .DISCUSSION...DAYTIME HEATING HAS COMBINED WITH A DRY AIRMASS TO PRODUCE LOW RELATIVE HUMIDITY ACROSS THE EASTERN FLORIDA PANHANDLE AND WESTERN FLORIDA BIG BEND THIS AFTERNOON. 20-FOOT WIND SPEEDS ARE ALSO OCCASIONALLY REACHING 15 TO 20 MPH. THE COMBINATION OF THESE STRONG WINDS AND DECENT DIURNAL MIXING IS RESULTING IN HIGH DISPERSION INDEXES AS WELL. FLZ007-009>017-026-027-100000- /O.CON.KTAE.FW.W.0074.000000T0000Z-070510T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-LIBERTY-WAKULLA- 327 PM EDT WED MAY 9 2007 /227 PM CDT WED MAY 9 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF LOW RELATIVE HUMIDITY AND WIND WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 9, 2:32 AM CDT, 16 minutes earlier.
Area forecast discussion, May 9, 2:32 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION...AMENDED FOR AVIATION SECTION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
332 AM EDT WED MAY 9 2007
.SYNOPSIS...STACKED NON TROPICAL LOW CONTINUES TO SPIN SLOWLY
WESTWARD TOWARD THE SE GA/NE FL COAST. MOST SHOWERS AND ISOLATED
THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM REMAIN OFFSHORE. LOW
LEVEL MOISTURE HAS INCREASED A BIT...ESPECIALLY EAST OF THE
RIVER...HOWEVER DEEP SUBSIDENCE DRYING IS NOTED ON TIME HEIGHT CROSS
SECTIONS AND 00Z SOUNDINGS.
.SHORT TERM...(WEDNESDAY THROUGH FRIDAY)...MODELS CONTINUE IN FAIRLY
GOOD AGREEMENT WITH THE LOW PRESSURE SYSTEM WEAKENING AS IT
APPROACHES THE COAST TONIGHT AND MOVES IT INLAND OVER NORTHEAST
FLORIDA ON THURSDAY. THE NAM LEAVES THE SURFACE LOW OVER NORTH
FLORIDA AND DRIFTS IT SLOWLY WESTWARD INTO THE FLORIDA PANHANDLE BY
THE END OF THE PERIOD. THE GFS DROPS A WEAKER LOW INTO CENTRAL
FLORIDA DURING THIS SAME TIME PERIOD. MEANWHILE...AN UPPER RIDGE
AXIS FROM THE CENTRAL GULF THROUGH THE MIDWEST WILL WEAKEN ALLOWING
ANOTHER CLOSED LOW TO MOVE INTO THE WESTERN GULF ON FRIDAY. THE NAM
SOLUTION ALSO HAS MORE LOW LEVEL MOISTURE TO WORK WITH AND AS A
RESULT PRODUCES SLIGHTLY HIGHER POPS FOR OUR REGION MAINLY FOR THE
THURSDAY THROUGH FRIDAY NIGHT PERIOD. AT THIS POINT I DONT FEEL TOO
CONFIDENT ABOUT RAIN CHANCES OTHER THAN A FEW SHOWERS OR SPRINKLES
ACROSS OUR EASTERNMOST ZONES TODAY AND THURSDAY WITH EQUAL (ALBEIT
SLIGHT) CHANCES ACROSS THE BOARD ON FRIDAY. TEMPS WILL BE AT OR
ABOVE CLIMO THROUGH THE PERIOD.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY NIGHT)...THE SECONDARY
CUTOFF LOW WILL TRANSLATE TO THE EAST ACROSS THE GULF SATURDAY AND
SUNDAY AND WEAKEN INTO AN OPEN TROUGH AS IT MOVES ACROSS THE FLORIDA
PENINSULA SUNDAY NIGHT/EARLY MONDAY. A WEAK COLD FRONT WILL ALSO
APPROACH OUR AREA FROM THE NORTH ALONG WITH INCREASED DEEP LAYER
MOISTURE. THIS COMBINED WITH DAYTIME HEATING...SEA BREEZE
INTERACTION AND THE UPPER LEVEL ENERGY WILL BE ENOUGH TO GIVE US
SLIGHT CHANCE TO CHANCE POPS OVER THE WEEKEND INTO EARLY NEXT WEEK.
&&
.AVIATION...ALTHOUGH THE LARGE WEST ATLANTIC CYCLONE WILL CONTINUE
TO DRAW CLOSER TO THE SOUTHEAST U.S. COAST TODAY...WE EXPECT MOST OF
THE LOW LEVEL MOISTURE TO REMAIN FROM KVLD EASTWARD. VFR CONDITIONS
ARE EXPECTED AT ALL THE TERMINALS EXCEPT KVLD...WHERE OCCASIONAL
MVFR CEILINGS ARE FORECAST TO BEGIN EARLY THIS MORNING. SOME OF
THESE CEILINGS COULD ALSO REACH KABY...BUT WE WILL NOT FORECAST THAT
FOR NOW. SCATTERED SHOWERS WILL DEVELOP ACROSS SOUTHEAST GA AND
NORTHEAST FL THIS AFTERNOON...BUT THE PROBABILITY OF THIS RAIN
AFFECTING KVLD IS TOO LOW (ABOUT 20 PERCENT) TO INCLUDE MENTION IN
THE TAF. N TO NW WINDS OF 10-15 KT ARE EXPECTED AT ALL THE TERMINALS
BY LATE MORNING AND AFTERNOON...WITH SOME GUSTS NEAR 25 KT. THE
NORTHERLY FLOW WILL LIKELY KEEP THE SMOKE (FROM THE SOUTHEAST GA AND
NORTH FL FIRES) EAST OF OUR TERMINALS...BUT IT WILL AFFECT OUR TWEB
ROUTES WITH AREAS OF REDUCED VISIBILITY.
&&
.MARINE...WINDS WILL MOSTLY BE OFFSHORE THROUGH FRIDAY THEN BACK TO
THE WEST OVER THE WEEKEND. WINDS AND SEAS WILL BE BELOW SCEC
CRITERIA.
&&
.FIRE WEATHER...A RED FLAG WARNING IS NOW IN EFFECT THIS
AFTERNOON/EVENING FOR ALL THE EASTERN FLORIDA PANHANDLE AND MOST OF
THE WESTERN BIG BEND DUE TO A COMBINATION OF LOW RH...WINDS AND HIGH
DISPERSION INDICES. NO CONCERNS FOR THE REMAINDER OF THE WORK WEEK
DUE TO INCREASING LOW LEVEL MOISTURE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 85 62 86 64 88/ 00 00 00 00 20
PANAMA CITY 87 66 88 69 88/ 00 00 00 00 20
DOTHAN 86 61 85 65 89/ 00 00 00 00 20
ALBANY 83 64 85 64 90/ 00 00 00 00 20
VALDOSTA 82 63 84 63 89/ 20 10 20 20 20
CROSS CITY 83 61 85 65 86/ 20 10 20 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING THIS AFTERNOON FOR THE FOLLOWING ZONES:
INLAND WALTON...HOLMES...WASHINGTON...JACKSON...BAY...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON
AND WAKULLA.
&&
AVIATION...FOURNIER
REST OF DISCUSSION...BARRYHazardous weather outlook, May 8, 3:27 AM CDT, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 427 AM EDT TUE MAY 8 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-090830- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 427 AM EDT TUE MAY 8 2007 /327 AM CDT TUE MAY 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... DRY...BREEZY CONDITIONS WILL ENHANCE THE SPREAD OF WILDFIRES TODAY. SMOKE FROM LARGE WILDFIRES IN SOUTHEAST GEORGIA MAY AFFECT AREAS IN THE VICINITY OF CROSS CITY AND VALDOSTA TODAY...MAINLY DURING THE MORNING. THE WINDS WILL BE OUT OF THE NORTH THIS AFTERNOON...WHICH WILL LIKELY KEEP THE THICKEST SMOKE EAST OF THESE AREA LATER TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOURNIER
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.